I'm so tired of Medication

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

shadow1
New Member


Date Joined Dec 2005
Total Posts : 2
   Posted 12/17/2005 8:04 PM (GMT -7)   
I've been on Anti depression medication for the last 20 years.. though it has helped me deal.. my marriage is suffering. There's barely no sex.. and I know its because of me... So I stopped taking my medication.. and all I do is cry now.  I want god to take me so bad!!!! I cant't take it anymore....my husband doesn't understand and I just don't know what to do.. I've been in the hospital twice in my life and I can't do that again, no one will understands if it happens again...

Nanse
Regular Member


Date Joined Nov 2005
Total Posts : 217
   Posted 12/17/2005 9:57 PM (GMT -7)   
Hi Shadow1,
 
I'm sorry you aren't feeling well right now.
 
When did you stop your medication? Did you do that on your own or under the care of a doctor?
Are you in therapy?
 
I took AD (anti-depressants) for 10 years and quit a few months ago. After getting off them, I cried easily and often. That was okay with me because I didn't like the fact that I couldn't cry when I was on the AD's. Eventually things balanced out a bit; now I feel like I have normal emotional reactions and that does include crying. Also, I happen to cry more than some people and that's okay too; it's just me. I accept it. I'm very glad I can cry and not feel so numb. So, be easy and gentle kind to yourself for now.
 
Therapy will help if you are not currently doing that. Could you commit to a few sessions to see how it goes for you?
 
There's no saying you need to go to the hospital; if you do though, why would no one understand this time if they understood the other times? It sounds to me like they would understand.
 
I hope you'll post back and let us know how you are doing. This is a great place to come to!
 
I'll be thinking of you and hoping you are feeling good, calm, hopeful.
 
Nanse
 

shadow1
New Member


Date Joined Dec 2005
Total Posts : 2
   Posted 12/18/2005 10:34 AM (GMT -7)   
Thank you for writing I feel a little better now.. You gave me hope. That's all I want is to have normal emotions.. I stoped taking the medication two weeks ago .. I did do it on my own. The doctor switched me to Welbutren and I got very agitated so I stopped taking it.. All I want to do is try and not take anything.. though my emotions are up.. My husband doesn't understand..He keeps saying you need to take your medication..I don't want to be numb anymore I'm so tired of it... I'm so afraid though.. ..If I can't get over this I may end up in the Hospital.. I guess I feel like no one will understand or just think that I am hopeless.. I don't want my job or others to think that I am not a capable person, Id rather just be gone..

I need to get a therapist..

Nanse
Regular Member


Date Joined Nov 2005
Total Posts : 217
   Posted 12/18/2005 11:08 AM (GMT -7)   
Hi Shadow1,
 
I'm glad to see you posted again. You sound better. I know it is very hard, especially at first.
 
So you quit your meds abruptly, too? Have you had side effects? I had many and severe side effects; the worst was the 1st two weeks, then it gradually got better but lasted a month or a little more. I wish I had weaned off, but I made an error in judgement: I had been on Prozac for many years and decided to go off; the doc suggested Effexor so I switched but only for a 2 week period where one week I was on a low dose then the next week a higher dose; then I decided I really did want to go off that and all AD meds, so I just quit the Effexor. What I didn't realize was that even though I'd only been on the Effexor 2 weeks, I had been on all kinds of AD med for 10 years so I was withdrawing from all the years of being on meds. I missed almost a week of work because of the withdrawal symtoms. I HATED that because I never miss work normally. My jobs have always been imortant to me--I know how to 'be' there, what is expected of me, how to perform, how to please.
 
Tell your husband you aren't going back on your meds and you would like him to accept that and support you through this.
 
Please do get a therapist as soon as possible. It will help you so much and probably help you avoid the hospital too. Get a good psychodynamic therapist who does depth work (as opposed to a therapist who does short term therapy). That is just my own opinion, so of course you do what you want about the therapist, but I hope you will do that right away. You may feel like you need to wait to feel better before you schedule and appointment, but you don't have to because you go however you are feeling anyway. That can be the hard part, making that first appointment and then going.
 
Keep posting! Let us know how you are. If you make a theapy appointment, we'll be here cheering you on!
 
Nanse

Nanse
Regular Member


Date Joined Nov 2005
Total Posts : 217
   Posted 12/18/2005 1:24 PM (GMT -7)   
Shadow1,

I my post today what I was calling side effects I should have been calling withdrawal symptoms. I apologize for the wrong terminology there.

Nanse
Nanse


Rianna
Regular Member


Date Joined May 2005
Total Posts : 366
   Posted 12/19/2005 5:44 PM (GMT -7)   
I am going to take a bit of a different perspective on this. I feel if medications numb your emotions, then you were perhaps not on the right medications. I tried most of the SSRI's and they numbed my emotions - even on the lowest doses. I finally had enough and went back to the Psychiatrist, who put me on Remeron..which does not numb my emotions. It is an older antidepressant, which came out around 1997. I still cry and sometimes I still get down - especially being alone and single for the holidays and no family around...no job. It is tough...however, the Remeron keeps me from getting really low and depressed, however, I can still feel human. I feel if anyone is on Medication that completely numbs them, then they are not on the right antidepressant and they should talk to their doctor about trying a different class of antidepressants.

Rianna
Regular Member


Date Joined May 2005
Total Posts : 366
   Posted 12/19/2005 5:51 PM (GMT -7)   
Ooops..forgot, just wanted to add, that there are antidepressants that won't mess with your libido..such as Wellbutrin, and I think there are others. Not all antidepressants lower or erase your sex drive. Remeron is another one..have not had any sexual side effects on it. Also, have you tried natural Alternatives such as St. Johns Wort, or SAM-e? I was on SAM-e for about three years and depression free - I took about 400mg once a day about 45 minutes before a meal. I had no side effects on it. It is a very safe alternative, and has been recognized in several respected Medical and Psychology journals, and has been used in Europe since the 1970's for depression. It was just introduced in the states in the early 1990's. You can visit the SAM-e dot com website for more info. Your doctor may also be able to comment on it. Good luck! :-)

Nanse
Regular Member


Date Joined Nov 2005
Total Posts : 217
   Posted 12/19/2005 10:41 PM (GMT -7)   

Rianna,

Thanks for your info. If I would ever decide to go back on meds, I'm glad I will have the info you shared about Remeron. It was one of my earliest meds and I don't recall anything about being on it or why I changed. But I will keep what you said in mind and I wanted to thank you for sharing your experience!

Nanse :-)

 


CheerDad
Veteran Member


Date Joined Apr 2004
Total Posts : 2284
   Posted 12/20/2005 1:23 PM (GMT -7)   
I would go and ask the Dr. to try something different if you are feeling the need to stop taking the meds without his direction. I hang in there and hopefully you will turn the corner soon.
We can respond to irritation with a smile instead of scowl, or by giving warm praise instead of icy indifference. By our being understanding instead of abrupt, others, in turn, may decide to hold on a little longer rather than to give way. Love, patience, and meekness can be just as contagious as rudeness and crudeness.
 
Randy
 
Please allow HealingWell to continue helping others by donating: http://www.healingwell.com/donate/

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 2:59 PM (GMT -7)
There are a total of 2,734,919 posts in 301,257 threads.
View Active Threads


Who's Online
This forum has 151366 registered members. Please welcome our newest member, Thankuall.
387 Guest(s), 14 Registered Member(s) are currently online.  Details
Bololidat, dismissed, Girlie, mpost, Splashdancer, Jack84, Dazza, FL, tallguy, Sallyyy, sam12, pitmom, ljimd, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer